Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 41, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 4, 2008, 6:25 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2008, 6:25 PM CDT (23:25 UTC)
- Expired
- Sep 4, 2008, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 042325
FFWSJU
PRC001-059-111-050215-
/O.NEW.TJSJ.FF.W.0041.080904T2325Z-080905T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
725 PM AST THU SEP 4 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR PEOPLES ALONG RIO GUAYANILLA AND ITS
TRIBUTARIES...
INCLUDING THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
ADJUNTAS
GUAYANILLA
PENUELAS
* UNTIL 1015 PM AST
* AT 712 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINS AND GUSTY WINDS
OVER THE WARNED AREA. U.S.G.S RIVER GAGES ALONG RIO GUAYANILLA WAS
INDICATING THAT THE RIVER LEVEL WAS OVER FLOOD STAGE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.
LAT...LON 1813 6672 1812 6672 1811 6676 1804 6673
1799 6673 1798 6677 1802 6675 1804 6677
1813 6679
$$
FIGUEROA1 follow-up statement
000
WGCA72 TJSJ 050200
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1000 PM AST THU SEP 4 2008
PRC001-059-111-050211-
/O.CAN.TJSJ.FF.W.0041.000000T0000Z-080905T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADJUNTAS PR-GUAYANILLA PR-PENUELAS PR-
1000 PM AST THU SEP 4 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PENUELAS...
GUAYANILLA AND ADJUNTAS MUNICIPALITIES...
AT 955 PM AST...DOPPLER WEATHER RADAR INDICATED THAT THE SHOWERS AND
THUNDERSTORMS THAT WERE AFFECTING THESE MUNICIPALITIES EARLIER THIS
EVENING HAD MOVED AWAY FROM THE AREA. IN ADDITION...U.S.G.S. RIVER
SENSORS INDICATED THAT THE LEVELS OF RIO GUAYANILLA WERE BELOW FLOOD
STAGE AND CONTINUED TO FALL SLOWLY. NO ADDITIONAL HEAVY RAINFALL OR
FLASH OR RIVER FLOODING IS EXPECTED. THEREFORE...THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
LAT...LON 1813 6672 1812 6672 1811 6676 1804 6673
1799 6673 1798 6677 1802 6675 1804 6677
1813 6679
$$
BCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 2:46 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Sep 4, 2:46 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 346 PM AST THU SEP 4 2008 .DISCUSSION...DRIER MORE STABLE CONDITIONS HAVE SPREAD ACROSS THE REGION TODAY IN THE WAKE OF YESTERDAYS ACTIVE WEATHER. ALTHOUGH SUFFICIENT LLVL MOISTURE WAS PRESENT FOR SCATTERED DIURNAL CNVTN ACROSS PR...SLY WIND FLOW IS NOT TYPICALLY CONDUCIVE FOR SEA BREEZE CONVERGENCE ALONG THE N COAST AT THE PRESENT 15-20 KT STRENGTH. CONVERGENT BANDS AND CLUSTERS OF SHOWERS AND TSTORMS WILL CONTINUE TO ACROSS THE SW CARIB WATERS AND MONA PASSAGE THIS EVENING AND OVERNIGHT...AND AFFECT W..SW..AND S SECTIONS OF PR THIS EVENING...AND THEN LIKELY COASTAL PORTIONS OF SW AND W PR OVERNIGHT. THE GFS CONTINUES TO SHOW LLVL MOISTURE SHIFTING WSW INTO THE LOCAL AREA FRIDAY NIGHT INTO SATURDAY IN ASSOCIATION WITH SOME WEAK MID LEVEL TROFFING TO THE SW OF IKE. WITH LIGHT WIND FLOW DURING THIS TIME...SCT CNVTN IS LIKELY THROUGH SATURDAY...WITH DRIER AIR FOR SUNDAY. IKE IS STILL FORECAST TO PASS A SOMEWHAT COMFORTABLE DISTANCE NORTH FROM THE LOCAL ISLANDS EARLY SATURDAY THROUGH EARLY SUNDAY. AS WAS THE CASE WITH ISABEL AND FELIX IN 2003...BOTH OF SIMILAR STRENGTH AND TRAJECTORIES... LITTLE WEATHER WAS SEEN ACROSS THE LOCAL ISLANDS. SO DIRECT WEATHER IMPACTS FROM IKE ARE NOT ANTICIPATED ACROSS THE LOCAL ISLANDS...SUCH AS RAIN BANDS OR STRONG WINDS. STLT IMAGERY THIS AFTERNOON SUGGESTS THAT IKE MAY BEGINNING ITS FORECAST MORE WWD MOTION...WITH A WSW MOTION THEN EXPECTED TO BEGIN EARLY SATURDAY THROUGH MONDAY. AS IKE MOVES PAST 70W...RECENT MODEL GUIDANCE SUGGESTS THAT ITCZ MOISTURE...LLVL TROFFING...AND AN ASSOCIATED TROPICAL WAVE TRAILING IKE MAY BE DRAWN NW ACROSS THE NE CARIB AND INTO THE LOCAL AREA BY MONDAY MORNING. THIS COULD INITIATE ANOTHER PERIOD OF WET TROPICAL WEATHER FOR THE LOCAL AREA. && .AVIATION...AN AREA OF MOISTURE ASSOCIATED WITH TROPICAL STORM HANNA WILL CONTINUE TO BRING TEMPORARY MVFR CONDITIONS ACROSS WESTERN PORTIONS OF PUERTO RICO THROUGH THE EARLY EVENING HOURS...WITH TEMPORARY MVFR TO IFR CONDITIONS POSSIBLE IN A PASSING +TSRA OR +SHRA THROUGH 00Z. PREVAILING VFR CONDITIONS ARE EXPECTED ELSEWHERE. EXPECT DRIER AIR TO FILTER IN FROM THE EAST OVERNIGHT...WITH VFR CONDITIONS EXPECTED ACROSS ALL THE TAF SITES THROUGH AT LEAST 16Z THURSDAY. && .MARINE...COASTAL SEAS HAVE SUBSIDED SIGNIFICANTLY THE PAST 12-18 HOURS WITH 17-210 KT SLY FLOW AND SEAS FALLING TO NEAR 6 FT ATTM IN THE MONA PASSAGE. BUOY 41043 HAS BEEN SHOWING A COMBINATION OF SWELL ENERGY THE PAST 24 HOURS...WITH VERY LONG PERIOD NNE SWELL OF A FEW FEET...MODERATE PERIOD WLY SWELL FROM HANNA...AND SHORT PERIOD BUILDING WAVES FROM THE SLY WIND FLOW. LONG PERIOD ENE SWELL FROM IKE IS EXPECTED TO REACH THE LOCAL WATERS BY AROUND SUNSET AND INCREASE THROUGHOUT THE NIGHT...PEAKING AT 6 TO 7 FEET SATURDAY AFTERNOON. DESPITE A CAT 4 HURRICANE APPROACHING THE LOCAL AREA...THE RECENT LATITUDE AND TRAJECTORY OF IKE IS PRODUCING LARGE SWELL ENERGY IN A TRAPPED FETCH SCENARIO AIMED AT THE NE COAST OF THE U.S. AND NOT THE LOCAL AREA. SEAS ARE EXPECTED TO DROP GRADUALLY AFTER IKE PASSES TO THE NORTH SUNDAY...WITH SOME N AND NW SWELL ENERGY...BUT MUCH LESS THAN THE ENE PULSE. MODERATE BREAKING WAVES OF 6-8 FEET WILL BE SEEN ALONG THE N COASTS OF PR AND ST CROIX LATE FRIDAY THROUGH SATURDAY...AND EVEN SMALLER ACROSS THE ATLC COASTS OF THE NRN USVI DUE TO BLOCKAGE OF SWELL ENERGY BY THE SHELF WATERS OF THE BVI. THIS WOULD YIELD MINOR BEACH EROSION. THUS THIS IS NOT EXPECTED TO BE A SIGNIFICANT MARINE EVENT FOR THE LOCAL AREA EITHER. && .PRELIMINARY POINT TEMPS/POPS... SJU 80 90 79 89 / 30 40 50 50 STT 79 88 79 88 / 40 40 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 99/70/
Hazardous weather outlook, Sep 4, 5:38 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 638 AM AST THU SEP 4 2008 AMZ710>750-PRZ001>013-051045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 638 AM AST THU SEP 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT REMNANT MOISTURE LEFT BEHIND FROM TROPICAL STORM HANNA WILL LEAD TO HEAVY SHOWERS AND THUNDERSTORMS ONCE AGAIN TODAY. SOILS ARE SATURATED THROUGHOUT MOST OF THE ISLAND AND MANY RIVERS ARE RUNNING ABOVE NORMAL LEVELS. ANY ADDITIONAL HEAVY RAINS WILL PRODUCE FLASH FLOODING AND A HIGH RISK OF MUDSLIDES IN AREAS OF STEEP TERRAIN. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM AST FOR THE ENTIRE ISLAND OF PUERTO RICO. LARGE BREAKING WAVES AND A HIGH RISK OF RIP CURRENTS WILL PERSIST TODAY OVER THE SOUTHERN COAST WHERE A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL AT LEAST 11 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME AMZ720-730-VIZ001-002-051045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 638 AM AST THU SEP 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LARGE BREAKING WAVES AND A HIGH RISK OF RIP CURRENTS WILL PERSIST THROUGHOUT THE DAY OVER THE SOUTHERN COASTS OF THE U.S. VIRGIN ISLANDS...WHERE A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH AT LEAST 11 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:16 PM CDT | Special Marine Warning | JSJ | 119 min | |
| Sep 3, 9:59 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Sep 3, 10:26 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Sep 4, 4:21 AM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Sep 4, 4:59 AM CDT | Flash Flood Watch | JSJ | 9 hr | |
| Sep 4, 8:18 AM CDT | Areal Flood Warning | JSJ | 2 hr | |
| Sep 4, 12:27 PM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Sep 4, 4:40 PM CDT | Marine Weather Statement | JSJ | 3 hr | |
| Sep 4, 4:51 PM CDT | Areal Flood Advisory | JSJ | 114 min | |
| Sep 4, 6:13 PM CDT | Areal Flood Advisory | JSJ | 116 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.